MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an endovascular aneurysm repair on (b)(6) 2020 with an afx2 bifurcated stent graft and an afx vela suprarenal being implanted.On (b)(6) 2023 coil embolization of the inferior mesenteric artery embolization was performed to treat a type ii endoleak.On (b)(6) 2024, reintervention was performed to treat a type ii endoleak with the implant of an additional afx vela suprarenal.The endoleak was observed at the bottom of the first segment from the proximal edge of the initially implanted afx vela suprarenal.Final angiography post balloon touch-up showed that the endoleak had disappeared.On (b)(6) 2025 a suspected type iiib endoleak around the distal end of the vela suprarenal was observed.Two days later, the intraoperative angiography showed a type iiib endoleak.A pigtail catheter was inserted into the graft to prevent the guidewire from entering the endoskeleton.The pigtail catheter was advanced outside the afx2 bifurcated stent graft due to suspicions that the graft had been damaged and that there was already significant graft perforation through which the pigtail catheter could pass.The pigtail catheter was pulled back inside the graft and advanced to the proximal side.The guidewire was inserted in the catheter where the new afx2 bifurcated stent graft was implanted.Touch-up was performed.The final angiogram confirmed that the type iiib endoleak disappeared, and the procedure was completed.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Available patient medical records and imaging studies have been received for evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.Intraoperative advancement of the pigtail catheter beyond the stent could have caused a graft puncture, resulting in a procedure-related type iiib endoleak.However, the presence of a pre-existing type iiib endoleak prior to catheter placement cannot be definitively excluded.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.No contributing factors were identified.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem: updated.D1: product family: updated.D2: common device name: updated.D4: model number: updated.D4: lot #: updated.D4: lot expiration date: updated.D4: udi #: updated.D10: therapy dates and concomitant product: updated.G3: date received by manufacturer: updated.H4: release date: updated.H10/11: additional manufacturer narrative: updated.
 
Event or Problem Description
The patient was treated for an endovascular aneurysm repair on (b)(6)2020 with an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal being implanted.On (b)(6)2023 coil embolization of the inferior mesenteric artery embolization was performed to treat a type ii endoleak.On (b)(6)2024, reintervention was performed to treat a type ii endoleak with the implant of an additional afx vela suprarenal.The endoleak was observed at the bottom of the first segment from the proximal edge of the initially implanted afx vela suprarenal.Final angiography post balloon touch-up showed that the endoleak had disappeared.On (b)(6)2025 a suspected type iiib endoleak around the distal end of the afx vela suprarenal.At reintervention on (b)(6)2025, angiography confirmed the type iiib endoleak was in the afx2 bsg.A pigtail catheter was advanced outside of the afx2 bsg and inserted into the existing hole of the afx2 bsg to prevent the guidewire from entering the endoskeleton.The pigtail catheter was pulled back inside the graft and advanced proximally.The guidewire was inserted in the catheter and a new afx2 bsg was implanted.Touch-up was performed.The final angiogram confirmed that the type iiib endoleak disappeared, and the procedure was completed.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22202410
Report Number3011063223-2025-00111
Device Sequence Number7644005
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)230325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberBEA22-90/I16-30
Device Lot Number2343154-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/19/2025
08/21/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/11/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2336305006.; AFX VELA SUPRARENAL, LOT # 2811287008.; AFX VELA SUPRARENAL, LOT # 2811287008.; AFX2 BIFURCATED STENT GRAFT, LOT # 2343154-002.; UNK COILS (TREATMENT DEVICE).; UNK COILS (TREATMENT DEVICE).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale